Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

February 3, 2012Comanche County, Oklahoma

NWS Norman, OK issued this special weather statement at Feb 3, 2012, 1:08 PM CST for Comanche County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2012, 1:08 PM CST (19:08 UTC)
Expired
Feb 3, 2012, 1:30 PM CST
In force
22 min
Issued by
NWS Norman, OK

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 75 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WWUS84 KOUN 031908
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CST FRI FEB 3 2012

OKZ023-038-031930-
CADDO OK-COMANCHE OK-
108 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

AT 108 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MEDICINE PARK...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3498 9830 3486 9809 3458 9857 3469 9864

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Feb 3, 12:06 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 3, 12:06 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CST FRI FEB 3 2012

.AVIATION...
MOST TERMINALS WILL STAY UNDER IFR CONDITIONS THROUGH 00Z SAT.
TERMINALS KSPS AND KLAW MAY INCREASE TO MVFR FOR A TIME PERIOD.
AN UPPER LOW ACROSS THE SOUTHERN HIGH PLAINS WILL BE MOVING INTO
THE CENTRAL PLAINS, WHICH IS PUSHING A COLD FRONT ACROSS WESTERN
OKLAHOMA. THIS STORM SYSTEM WILL CONTINUE TO PRODUCE TSRA
AFFECTING ALL TERMINALS EXCEPT KGAG, KWWD, AND KCSM. WIDESPREAD
RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST UP THROUGH 00Z AT
TERMINAL KPNC, WHILE MORE SCATTERED TSRA WILL AFFECT THE REMAINING
TERMINALS THROUGH THE AFTERNOON. THE COLD FRONT HAS PRODUCED A
NORTH WIND SHIFT, WHICH WILL AFFECT ALL TERMINALS BY 03Z SAT.
OVERNIGHT, CONDITIONS WILL GRADUALLY IMPROVE TO MVFR AS THE
CEILINGS RISE AND VISIBILITIES IMPROVE. BY THE END OF THIS TAF
PERIOD, ALL TERMINALS SHOULD BE IN VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 3 2012/

AVIATION...

IFR CONDITIONS ARE EXPECTED THROUGHOUT CENTRAL OKALHOMA THIS
MORNING DURING AND AFTER THUNDERSTORMS. MVFR CONDITIONS ARE
EXPECTED IN WESTERN OKLAHOMA THIS MORNING. DRIER AIR AND WIND SHIFT
TO THE WEST WILL HAPPEN LATE IN THE DAY IN WESTERN OKLAHOMA AND
THIS EVENING IN CENTRAL OKLAHOMA.

PREV DISCUSSION... /ISSUED 231 AM CST FRI FEB 3 2012/

DISCUSSION...
THE UPPER SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO WESTERN
OKLAHOMA THIS MORNING WILL MOVE SLOWLY NORTHEAST THROUGH THE DAY
TODAY. MUCH OF THE STATE IS EXPECTED TO SEE RAINFALL.
THUNDERSTORMS ARE LIKELY TO MOVE ACROSS CENTRAL OKLAHOMA THIS
MORNING AND MORE GENERAL RAIN WILL FOLLOW. DRIER AIR AND THE WIND
SHIFT TO THE WEST WILL OCCUR THIS AFTERNOON IN WESTERN OKALHOMA
AND DURING THE EVENING IN CENTRAL OKLAHOMA. AFTER THIS SYSTEM
EXITS, MORE NORMAL TEMPERATURES WILL FOLLOW IN THE WEEKEND. ON
TUESDAY THERE IS A SLIGHT CHANCE FOR RAIN ASSOCIATED WITH A WEAK
TROUGH THAT IS EXPECTED TO PASS ACROSS KANSAS AND NORTHERN
OKLAHOMA. OTHERWISE, RAIN CHANCES REMAIN LOW NEXT WEEK AND
TEMPERATURES ARE EXPECTED TO BE NEAR NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  37  49  32 /  80  20  10  10
HOBART OK         63  34  49  28 /  60  10   0   0
WICHITA FALLS TX  70  39  53  32 /  70  10  10  10
GAGE OK           49  32  45  24 /  30  10  10   0
PONCA CITY OK     58  37  46  30 /  80  50  10  10
DURANT OK         70  46  58  36 /  90  50  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/67/67
Hazardous weather outlook, Feb 3, 12:45 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CST FRI FEB 3 2012

OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM KNOX
CITY AND VERNON TEXAS...TO HOBART AND WEATHERFORD...TO ENID AND
PONCA CITY.

TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON
ACROSS FAR WESTERN PARTS OF THE RISK AREA. WITH GREATER AMOUNTS OF
INSTABILITY EXPECTED FROM 2 PM TO 9 PM FARTHER EAST...STORMS ARE
EXPECTED TO BECOME STRONGER AND MORE NUMEROUS.

IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.

DISCUSSION...
INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOURS...ESPECIALLY
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH DEEP LAYER
SHEAR IS STRONG...LOWER LEVEL SHEAR WILL WEAKEN SOMEWHAT WITH TIME.
THIS WILL RESULT IN THE PRIMARY SEVERE WEATHER CONCERNS TO BE LARGE
HAIL AND SEVERE WIND GUSTS...ALTHOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

In the hours before

Special weather statement, Feb 3, 8:50 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
850 AM CST FRI FEB 3 2012

OKZ011-017-018-031515-
BLAINE OK-KINGFISHER OK-MAJOR OK-
850 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...KINGFISHER AND
MAJOR COUNTIES.

AT 850 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 5 MILES NORTH
OF CANTON LAKE TO 3 MILES NORTH OF EAGLE CITY...MOVING NORTHEAST AT
45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3645 9816 3611 9817 3588 9863 3628 9865
Special weather statement, Feb 3, 8:52 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CST FRI FEB 3 2012

OKZ011-015-016-031515-
CUSTER OK-DEWEY OK-MAJOR OK-
852 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND MAJOR
COUNTIES.

AT 852 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES WEST
OF TALOGA TO 10 MILES SOUTHWEST OF PUTNAM...MOVING NORTHEAST AT 40
MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3632 9864 3582 9865 3567 9916 3612 9914
      3617 9903 3616 9896 3620 9895
Special weather statement, Feb 3, 9:17 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
917 AM CST FRI FEB 3 2012

OKZ011-015-017-031545-
BLAINE OK-DEWEY OK-MAJOR OK-
917 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY AND MAJOR
COUNTIES.

AT 917 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 3 MILES
NORTHEAST OF CHESTER TO 6 MILES SOUTHWEST OF OAKWOOD...MOVING
NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO DIMES...
WIND GUSTS TO 50 MPH...

LAT...LON 3643 9831 3597 9826 3581 9887 3630 9895
Local storm report, Feb 3, 11:45 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST FRI FEB 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             1 N FREEDOM             36.78N 99.11W
02/02/2012  E1.50 INCH       WOODS              OK   FIRE DEPT/RESCUE

1015 PM     HAIL             8 NW ALVA               36.88N 98.77W
02/02/2012  E1.25 INCH       WOODS              OK   PUBLIC

1250 AM     TSTM WND GST     7 SSW ALVA              36.71N 98.72W
02/03/2012  M60.00 MPH       WOODS              OK   MESONET

0100 AM     TSTM WND GST     4 SE ALVA               36.76N 98.62W
02/03/2012  E65.00 MPH       WOODS              OK   PUBLIC

            SMALL HAIL WAS ALSO REPORTED.

&&

NWS NORMAN
Special weather statement, Feb 3, 12:40 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CST FRI FEB 3 2012

OKZ038-031900-
COMANCHE OK-
1240 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

AT 1240 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
INDIAHOMA...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.
STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3486 9850 3459 9828 3447 9861 3460 9881
Special weather statement, Feb 3, 1:08 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CST FRI FEB 3 2012

OKZ023-038-031930-
CADDO OK-COMANCHE OK-
108 PM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

AT 108 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MEDICINE PARK...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3498 9830 3486 9809 3458 9857 3469 9864

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:38 PM CSTSpecial Weather StatementOUNEllis, Roger Mills, Woodward37 min
Feb 2, 9:18 PM CSTSpecial Weather StatementOUNWoods27 min
Feb 2, 9:23 PM CSTSevere Thunderstorm WarningOUNWoods, Woodward52 min
Feb 2, 9:37 PM CSTSpecial Weather StatementOUNEllis23 min
Feb 2, 10:07 PM CSTSevere Thunderstorm WarningOUNWoods38 min
Feb 2, 10:09 PM CSTSpecial Weather StatementOUNEllis21 min
Feb 2, 10:41 PM CSTSpecial Weather StatementOUNWoodward19 min
Feb 2, 11:05 PM CSTSpecial Weather StatementOUNEllis, Woods, Woodward25 min
Feb 2, 11:11 PM CSTSevere Thunderstorm WarningOUNWoods, Woodward49 min
Feb 2, 11:50 PM CSTSpecial Weather StatementOUNEllis25 min
Feb 3, 12:15 AM CSTSpecial Weather StatementOUNEllis, Woods, Woodward30 min
Feb 3, 12:33 AM CSTAreal Flood AdvisoryOUNHarper, Woods, Woodward4 hr
Feb 3, 12:48 AM CSTSpecial Weather StatementOUNWoods27 min
Feb 3, 12:57 AM CSTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods48 min
Feb 3, 2:04 AM CSTSpecial Weather StatementOUNRoger Mills26 min
Feb 3, 2:36 AM CSTSpecial Weather StatementOUNAlfalfa, Grant, Major24 min
Feb 3, 3:31 AM CSTSpecial Weather StatementOUNCuster, Dewey, Grant, Major29 min
Feb 3, 4:22 AM CSTSpecial Weather StatementOUNGarfield, Kay23 min
Feb 3, 4:53 AM CSTSpecial Weather StatementOUNKay, Noble37 min
Feb 3, 8:23 AM CSTSpecial Weather StatementOUNDewey37 min
Feb 3, 8:50 AM CSTSpecial Weather StatementOUNMajor25 min
Feb 3, 8:52 AM CSTSpecial Weather StatementOUNDewey23 min
Feb 3, 9:17 AM CSTSpecial Weather StatementOUNMajor28 min
Feb 3, 12:40 PM CSTSpecial Weather StatementOUNComanche20 min
Feb 3, 12:54 PM CSTRiver Flood WarningOUNMajor, Woods, Woodward7 hr
Feb 3, 1:29 PM CSTSpecial Weather StatementOUNOklahoma16 min
Feb 3, 1:41 PM CSTSpecial Weather StatementOUNCoal19 min
Feb 3, 1:45 PM CSTSpecial Weather StatementOUNOklahoma15 min
Feb 3, 2:03 PM CSTSpecial Weather StatementOUNOklahoma27 min
Feb 3, 2:04 PM CSTSpecial Weather StatementOUNCaddo26 min
Feb 3, 2:19 PM CSTSpecial Weather StatementOUNGrady26 min
Feb 3, 2:41 PM CSTSpecial Weather StatementOUNCotton19 min
Feb 3, 2:57 PM CSTSpecial Weather StatementOUNStephens18 min
Feb 3, 3:01 PM CSTSpecial Weather StatementOUNPottawatomie14 min
Feb 3, 3:13 PM CSTSpecial Weather StatementOUNMcClain, Stephens17 min
Feb 3, 3:14 PM CSTSpecial Weather StatementOUNSeminole16 min
Feb 3, 3:32 PM CSTSpecial Weather StatementOUNSeminole28 min
Feb 3, 3:34 PM CSTSpecial Weather StatementOUNJefferson, Stephens26 min
Feb 3, 3:35 PM CSTSevere Thunderstorm WarningOUNJefferson, Stephens55 min
Feb 3, 3:58 PM CSTSpecial Weather StatementOUNGarvin17 min
Feb 3, 4:28 PM CSTSpecial Weather StatementOUNLove17 min
Feb 3, 4:45 PM CSTSpecial Weather StatementOUNPottawatomie, Seminole15 min
Feb 3, 4:46 PM CSTSpecial Weather StatementOUNLove14 min
Feb 3, 4:55 PM CSTSevere Thunderstorm WarningOUNLove, Marshall65 min
Feb 3, 5:00 PM CSTSpecial Weather StatementOUNSeminole15 min
Feb 3, 5:09 PM CSTSevere Thunderstorm WarningOUNSeminole26 min
Feb 3, 1:09 PM CSTSpecial Weather StatementOUNClay21 min
Feb 3, 1:16 PM CSTSevere Thunderstorm WarningOUNArcher, Clay59 min
Feb 3, 2:12 PM CSTSevere Thunderstorm WarningOUNClay48 min
Feb 3, 2:31 PM CSTSpecial Weather StatementOUNWichita14 min
Feb 3, 2:59 PM CSTSpecial Weather StatementOUNClay31 min
Feb 3, 3:08 PM CSTSevere Thunderstorm WarningOUNClay52 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.